Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 13, 2007, 8:55 PM CDT for Winn Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 8:55 PM CDT (01:55 UTC)
- Expired
- Apr 13, 2007, 9:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Winn Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 557 m²/s²
- 0-3 km storm-relative helicity
- 778 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 33.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:27 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 13, 6:27 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 627 PM CDT FRI APR 13 2007 .DISCUSSION... HAVE UPDATED ZONES TO INCLUDE CURRENT WATCHES AND HAVE BUMPED UP THE CHANCE OF RAIN FOR REMAINDER OF TONIGHT. && .PREV DISCUSSION... /ISSUED 344 PM CDT FRI APR 13 2007/ DISCUSSION... NOT TOO MUCH TO CHANGE FROM PREVIOUS FORECAST. SEVERE WEATHER POTENTIAL FOR TONIGHT IS NOW MODERATE TO HIGH FOR MOST OF THE CWA. WARM FRONT IS NEARING SOUTHWEST CORNER OF AREA WITH SURFACE DEWPOINTS IN MID AND UPPER 60S BEHIND FRONT. LOOK FOR THE FRONT TO MOVE INTO THE CWA TONIGHT AS SURFACE LOW IN WEST TEXAS MOVES EASTWARD. BEST CHANCE FOR TORNADIC STORMS TO BE IN VICINITY OF WARM FRONT AS STRONG UPPER SHORT WAVE ROTATES AROUND CLOSED UPPER LOW. THIS WILL LIKELY OCCUR BETWEEN 8 PM AND MIDNIGHT...AND FAVORS THE AREA BETWEEN INTERSTATE 20 AND THE RED RIVER OF NORTHEAST TEXAS. HOWEVER...BECAUSE OF UNCERTAINTY OF SURFACE BOUNDARIES TRIGGERED BY CONVECTION AND WARM FRONT LOCATION...MUCH OF THE CWA WILL BE UNDER THE GUN. HOWEVER...AFTER MIDNIGHT...SEVERE WEATHER THREAT SHOULD END OVER MOST OF EAST TEXAS...AS SQUALL LINE BECOMES ORGANIZED AND MOVES INTO SOUTHWEST ARKANSAS AND NORTH LOUISIANA. WILL HOLD ON TO SOME CONVECTION INTO EARLY SATURDAY IN EAST AS WIND SHIFT NOT EXPECTED UNTIL UNTIL AROUND 18Z. THEN ONLY SHOWERS IN THE AFTERNOON AS UPPER TROUGH MOVES SLOWLY ACROSS AREA. DRY WEATHER EXPECTED SUNDAY THROUGH MONDAY...AS STRONG RIDGE BUILDS OVER EAST TEXAS WITH MEAN RH FALLS BELOW 20 PERCENT. RIDGE SHIFTS EAST OF FORECAST AREA MONDAY NIGHT. ANOTHER STRONG LOW DIGS IN WEST TEXAS TUESDAY...BRINGING ANOTHER DECENT CHANCE OF STORMS. DID NOT RAISE POPS YET FOR THE EVENT...AS WOULD LIKE TO SEE ANOTHER CONSISTENT MODEL RUN FOR TIMING...AS THE LOW IS CLOSED OFF AND MAY TAKE A LITTLE LONGER TO MOVE EAST...ESPECIALLY WITH THE STRONG RIDGING EAST OF THE SYSTEM. WITH CLEAR SKIES...LIGHT WINDS AND DRY OVER THE CWA SATURDAY NIGHT... CAN NOT RULE OUT SOME FROST. MOS INDICATES LOWER 30S NORTHERN COUNTIES... BUT MID 30S INTO EAST TEXAS AND SOUTHWEST ARKANSAS NOT OUT OF THE QUESTION. STAY TUNED FOR MORE ON THIS EVENT. AVIATION... INGREDIENTS REALLY COMING TOGETHER FOR MAJOR STORM EVENT THIS EVENING AND OVERNIGHT TIME FRAME...STILL AWAITING ADDITIONAL MSTR ADVECTION...WITH THE WARM FRONT NOW APPROACHING KSHV. AT PRESENT...THE LOW LEVELS REMAIN DRY OVER THE EAST...WITH DEWPOINTS CLIMBING FAST OVER EAST TX AND CEN LA. SOUTHEAST WINDS 10 TO 20KT WITH A FEW GUSTS. LOW LEVEL SE FLOW EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING WITH NORTHWARD MOVING WARM FRONT EXPECTED TO BE ACROSS I-20 BY 00Z. VFR CIGS OVER THE EAST WITH MVFR WEST AND STREAMER SHOWERS DEVELOPING...CONVECTION MAY REALLY GET GOING ALONG WARM FRONT LATER IN AFTN...BUT SCATTERED SO LEFT IN TSTM VCNTY. SQUALL LINE EXPECTED ALONG COLD FRONT/DRY LINE WHICH COULD PRODUCE GUST TO 40KTS LATER TONIGHT...INTO TYR 03-06Z...MLU BY 12-15Z...TEMPO TSTMS WITH COLD FRONT. NORTHWEST WINDS EARLY TOMORROW 10 TO 20 KT 08-12Z /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 65 46 69 / 90 50 10 0 MLU 62 64 45 66 / 90 60 10 0 DEQ 53 56 37 66 / 90 10 10 0 TXK 54 58 41 67 / 90 40 10 0 ELD 57 62 40 67 / 90 60 10 0 TYR 55 60 43 69 / 90 30 10 0 GGG 57 61 42 68 / 90 30 10 0 LFK 62 65 43 70 / 90 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/15
Hazardous weather outlook, Apr 13, 3:15 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT FRI APR 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 315 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PORTIONS OF NORTHEAST TEXAS HAVE JUST BEEN PLACED IN A HIGH RISK OUTLOOK AREA THROUGH TOMORROW MORNING. THE OUTLOOK AREA IS GENERALLY NORTH AND WEST OF A LINE FROM RUSK TO MARSHALL TO LINDEN TEXAS. THIS HIGH RISK AREA INCLUDES THE CITIES OF TYLER AND LONGVIEW. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT SOUTH OF A CLARKSVILLE TEXAS TO EL DORADO ARKANSAS LINE. NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE. AT LEAST TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD THIS AFTERNOON...REACHING DEEP EAST TEXAS. AS AN UPPER AIR DISTURBANCE ROTATES THROUGH THE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL IS EXPECTED TO BE THE MAIN RISK...BUT ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY JUST AHEAD AND ALONG THE WARM FRONT. BEHIND THE WARM FRONT...THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. A COLD FRONT IS FORECAST TO MOVE EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS AFTERNOON. THUNDERSTORMS...POSSIBLY SUPERCELLULAR IN NATURE... ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT. THESE STORMS ARE EXPECTED TO GRADUALLY EVOLVE INTO A SQUALL LINE AS THEY MOVE EAST THROUGH THE EVENING HOURS. THIS LINE IS EXPECTED TO REACH A MAGNOLIA ARKANSAS TO HEMPHILL TEXAS LINE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING SATURDAY MORNING AS THE STORM SYSTEM CONTINUES TO MOVE EAST. AT THIS TIME...IT LOOKS LIKE THE GREATEST RISK FOR SEEING SEVERE STORMS SATURDAY MORNING WILL RESIDE EAST OF AN EL DORADO ARKANSAS TO POLLOCK LOUISIANA LINE. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN RISKS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED LATER THIS EVENING AND INTO THE NIGHT.
In the hours before
Local storm report, Apr 13, 5:11 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL FARMERVILLE 32.77N 92.40W
04/13/2007 E1.00 INCH UNION LA LAW ENFORCEMENT
&&
BRLocal storm report, Apr 13, 5:27 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DOYLINE 32.52N 93.42W
04/13/2007 M0.75 INCH WEBSTER LA PUBLIC
&&
BRThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 65 min |
| Apr 13, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Apr 13, 9:39 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 66 min |
| Apr 13, 9:59 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 61 min |
| Apr 13, 10:17 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 58 min |
| Apr 13, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.